Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 4, 2017, 4:20 PM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 4:20 PM EST (21:20 UTC)
- Expired
- Jan 8, 2017, 11:00 AM EST
- In force
- 4 days
- Issued by
- NWS Northern Indiana
The text
As transmitted.
326 WHUS73 KIWX 042120 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 PM EST WED JAN 4 2017 LMZ043-046-050530- /O.CAN.KIWX.GL.W.0001.000000T0000Z-170105T0000Z/ /O.NEW.KIWX.SC.Y.0002.170104T2120Z-170106T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 PM EST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS TONIGHT. * WAVES: 6 TO 10 FEET TONIGHT...4 TO 7 FEET THURSDAY AND 3 TO 6 FEET THURSDAY NIGHT AND FRIDAY. * LIGHT FREEZING SPRAY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
15 follow-up statements
073 WHUS73 KIWX 050243 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 943 PM EST WED JAN 4 2017 LMZ043-046-051045- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170106T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 943 PM EST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. * WINDS: WEST AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS TONIGHT. * WAVES: 6 TO 10 FEET TONIGHT...4 TO 7 FEET THURSDAY AND 3 TO 6 FEET THURSDAY NIGHT AND FRIDAY. * LIGHT FREEZING SPRAY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
449 WHUS73 KIWX 050854 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 AM EST THU JAN 5 2017 LMZ043-046-051700- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170106T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. * WINDS: WEST AT 15 TO 20 KNOTS. OCCASIONAL GUST TO 25 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
319 WHUS73 KIWX 051556 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EST THU JAN 5 2017 LMZ043-046-060000- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170106T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. * WINDS: WEST NORTHWEST AT 15 TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
589 WHUS73 KIWX 052103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST THU JAN 5 2017 LMZ043-046-060515- /O.EXT.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SATURDAY. * WINDS: WEST NORTHWEST AT 15 TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
679 WHUS73 KIWX 060242 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 PM EST THU JAN 5 2017 LMZ043-046-061045- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 942 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * WINDS: WEST NORTHWEST AT 15 TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
806 WHUS73 KIWX 061013 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 513 AM EST FRI JAN 6 2017 LMZ043-046-061815- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 513 AM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * WINDS: WEST NORTHWEST AT 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
530 WHUS73 KIWX 061527 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1027 AM EST FRI JAN 6 2017 LMZ043-046-062330- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1027 AM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * WINDS: WEST NORTHWEST AT 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
604 WHUS73 KIWX 062020 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EST FRI JAN 6 2017 LMZ043-046-070430- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 320 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * WINDS: WEST NORTHWEST AT 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
084 WHUS73 KIWX 070315 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EST FRI JAN 6 2017 LMZ043-046-071115- /O.EXT.KIWX.SC.Y.0002.000000T0000Z-170108T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SUNDAY. * WINDS: WEST NORTHWEST 10 TO 25 KNOTS OVERNIGHT AND SATURDAY...NORTHWEST 15 TO 30 KNOTS SATURDAY NIGHT DIMINISHING SUNDAY MORNING * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET SATURDAY NIGHT. * FREEZING SPRAY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
975 WHUS73 KIWX 070858 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EST SAT JAN 7 2017 LMZ043-046-071700- /O.EXT.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST SUNDAY. * WINDS: WEST NORTHWEST 10 TO 25 KNOTS OVERNIGHT AND SATURDAY... NORTHWEST 15 TO 30 KNOTS SATURDAY NIGHT DIMINISHING SUNDAY MORNING. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET SATURDAY NIGHT AND SUBSIDING TO 3 TO 5 FEET SUNDAY MORNING. * FREEZING SPRAY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
187 WHUS73 KIWX 071541 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 AM EST SAT JAN 7 2017 LMZ043-046-072345- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. * WINDS: WEST NORTHWEST 15 TO 25 KNOTS TODAY...NORTHWEST 15 TO 30 KNOTS TONIGHT. WINDS DIMINISHING SUNDAY MORNING. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET TONIGHT AND SUBSIDING TO 2 TO 4 FEET SUNDAY. * FREEZING SPRAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
053 WHUS73 KIWX 072056 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EST SAT JAN 7 2017 LMZ043-046-080500- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. * WINDS: NORTHWEST 15 TO 30 KNOTS TONIGHT. WINDS DIMINISHING SUNDAY MORNING. * WAVES: 5 TO 8 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON. * LIGHT FREEZING SPRAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
230 WHUS73 KIWX 080315 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EST SAT JAN 7 2017 LMZ043-046-081115- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS OVERNIGHT. WINDS DIMINISHING SUNDAY MORNING. * WAVES: 4 TO 8 FEET OVERNIGHT...SUBSIDING TO 2 TO 4 FEET BY SUNDAY AFTERNOON. * LIGHT FREEZING SPRAY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
887 WHUS73 KIWX 080936 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 AM EST SUN JAN 8 2017 LMZ043-046-081745- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ /O.NEW.KIWX.SC.Y.0003.170109T0000Z-170109T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 436 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS...DIMINISHING THIS MORNING. INCREASING AGAIN TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT. * WAVES: SUBSIDING TO 2 TO 4 FEET BY LATE MORNING AND CONTINUING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
002 WHUS73 KIWX 081616 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1116 AM EST SUN JAN 8 2017 LMZ043-046-090030- /O.EXP.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ /O.EXT.KIWX.SC.Y.0003.170108T1616Z-170109T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1116 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS: NORTHWEST 10 TO 20 KNOTS BECOMING SOUTHWEST THIS AFTERNOON. WINDS SOUTH TO SOUTHWEST TONIGHT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:30 PM EST, 50 minutes earlier.
Area forecast discussion, Jan 4, 3:30 PM EST, 50 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 330 PM EST Wed Jan 4 2017 .SYNOPSIS... Issued at 330 PM EST Wed Jan 4 2017 Arctic air will remain in place through the upcoming weekend with much below normal temperatures. Lake effect snow showers will be across mainly southern lower Michigan, far northern Indiana and extreme northwest Ohio tonight through Friday with several inches of snow accumulation possible. An upper level disturbance may bring a period of light snow to areas south of route 30 later tonight through early Thursday morning. Mainly dry otherwise with the next chance for precipitation and warmer temperatures by early next week. && .SHORT TERM...(This Evening through Friday) Issued at 330 PM EST Wed Jan 4 2017 Intrusion of arctic air will keep temperatures well below normal through the end of the week with the main focus on prolonged lake effect snow event along/north of US 6 in IN/MI... Continued push of cold air over relatively warmer lake MI waters (Lake-8H temp differentials well into the 20s) will continue to generate scattered to numerous lake effect snow showers (multi- bands) in favored westerly flow snow belts through at least Friday morning. Dry air and westerly fetch are definite limiting factors for heavier snow amounts/rates and significant impacts to travel, though will need to monitor later tonight into Thursday as added moisture/lift from a pivoting mid level shortwave potentially allows for an increase in areal coverage and intensity of lake effect snow. Secondary shot of cold advection and some veering in wake of shortwave should keep lake effect snow activity going into Friday morning. Overall, favored west flow snow belts should see between 1 and 5 inches by Friday. Subsequent shifts will have to monitor for a possible advisory in St Joe IN/Elkhart/LaGrange/Berrien/Cass MI/St Joe MI/Branch counties. As for now...will continue to cover possible travel impacts in the HWO/social media as confidence in widespread travel disruptions not quite high enough for areas that can likely handle a couple inches of snow over several days. Mainly dry/cold elsewhere, save for narrow band of light snow that may clip our southern zones (generally south of US 30 in IN and south of US 24 in OH) later tonight through early Thursday afternoon. This band of snow will be tied to the aforementioned shortwave/round of height falls expected to pivot southeast through the region. Stronger fgen/baroclinic response with this feature looks to set up just to the south of the local forecast area, so have kept PoPs in the chance range and accumulations less than a half inch. && .LONG TERM...(Saturday through Wednesday) Issued at 330 PM EST Wed Jan 4 2017 The next shortwave embedded in nw flow looks to sustain cold conditions into the weekend. This renewed surge of cold air and veer more NNW may bring additional lake effect snow to wnw belts later Saturday into Sunday morning. Early next week will feature a moderating trend as flow pattern flattens out and warm advection kicks in. A lower amplitude shortwave trough embedded in this flow will bring chances for precipitation by Tuesday/Wednesday...with ensemble guidance hinting at a Central Plains to Northern Great Lakes sfc reflection track. If this comes to fruition precip would likely start as a wintry mix early Tuesday before changing over to all rain Tuesday afternoon into early Wednesday. With this said there is a lot of spread in guidance with changes inevitable over the coming days. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1229 PM EST Wed Jan 4 2017 Lake effect snow showers were penetrating well inland off of strong west to northwest winds. Slightly backing low level winds has helped push stronger snow showers north of both KSBN and KFWA. KSBN could see occasional stronger bands with MVFR VIS but with expected MVFR cigs no need to try and add any VIS restrictions as timing would be impossible. Trajectories and satellite suggest some partial clearing currently just south of KSBN could sneak in there later this afternoon or evening for a brief period but typically clouds hold with westerly fetch so kept persistent MVFR conditions through the period. Diurnal CU development on southern flank of lake clouds closer to KFWA to likely keep them MVFR until CU field dissipates later this afternoon and conditions become VFR. Will be watching system to our south for Thursday as some models are creeping it northward and this could bring some MVFR VIS and CIGs into KFWA with light snow mid morning Thursday. Confidence currently low on this scenario. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 7 PM EST this evening for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 4, 3:12 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 312 PM EST WED JAN 4 2017 INZ004>007-MIZ077>080-052015- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON 312 PM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TONIGHT. ACCUMULATIONS TONIGHT ARE EXPECTED TO REMAIN GENERALLY AT AN INCH OR LESS. WHILE SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR TONIGHT...GUSTY WEST WINDS MAY RESULT IN SOME TRAVEL IMPACTS DUE TO THE COMBINATION OF THE SNOW SHOWERS AND WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW SHOWERS WILL CONTINUE THURSDAY THROUGH FRIDAY. STORM TOTAL LAKE EFFECT SNOW ACCUMULATIONS THROUGH THIS PERIOD OF 1 TO 5 INCHES ARE POSSIBLE WITH THE GREATER ACCUMULATIONS NORTH OF THE TOLL ROAD. MOST OF THE SNOW ACCUMULATION IS EXPECTED THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-008-009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-052015- LA PORTE-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC... COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY... LIMA...SPENCERVILLE 312 PM EST WED JAN 4 2017 /212 PM CST WED JAN 4 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-052015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 312 PM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO TONIGHT. FREEZING SPRAY IS EXPECTED INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH FRIDAY AFTERNOON. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.